Table of Contents
Journal of Computational Methods in Physics
Volume 2014, Article ID 853198, 11 pages
http://dx.doi.org/10.1155/2014/853198
Research Article

A Single Sweep AGE Algorithm on a Variable Mesh Based on Off-Step Discretization for the Solution of Nonlinear Burgers’ Equation

1Department of Applied Mathematics, Faculty of Mathematics & Computer Science, Akbar Bhawan, Chanakyapuri, New Delhi 110021, India
2Department of Mathematics, Faculty of Mathematical Sciences, University of Delhi, Delhi 110007, India

Received 4 October 2013; Accepted 1 December 2013; Published 16 January 2014

Academic Editor: Marta B. Rosales

Copyright © 2014 R. K. Mohanty and Jyoti Talwar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We discuss a new single sweep alternating group explicit iteration method, along with a third-order numerical method based on off-step discretization on a variable mesh to solve the nonlinear ordinary differential equation subject to given natural boundary conditions. Using the proposed method, we have solved Burgers’ equation both in singular and nonsingular cases, which is the main attraction of our work. The convergence of the proposed method is discussed in detail. We compared the results of the proposed iteration method with the results of the corresponding double sweep alternating group explicit iteration methods to demonstrate computationally the efficiency of the proposed method.